Pennsylvania, 2021

Hail and Damaging Winds in Pennsylvania, May 26, 2021

May 26, 2021 · NWS CTP · 30 events in 15 counties and zones

Showers and thunderstorms developed well ahead of an approaching cold front during the afternoon of May 26, 2021. Discrete storms developed over the central mountains, likely aided by a lee-side trough, and these cells eventually congealed into a line that crossed the Lower Susquehanna Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$97,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Showers and thunderstorms developed well ahead of an approaching cold front during the afternoon of May 26, 2021. Discrete storms developed over the central mountains, likely aided by a lee-side trough, and these cells eventually congealed into a line that crossed the Lower Susquehanna Valley. Well behind this line, another line of storms formed just ahead of the approaching front. Wind damage was the primary weather hazard throughout this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 12:13 PM EST, 59 minutes earlier.

Area forecast discussion, May 26, 12:13 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service State College PA
113 PM EDT Wed May 26 2021

.SYNOPSIS...
Very warm and muggy today with scattered severe storms possible
during the afternoon and evening. Pleasant and dry weather
conditions are expected on Thursday before a widespread soaking
rainfall brings much cooler temperatures Friday into Saturday.
Look for gradually improving conditions through the remainder of
the Memorial Day weekend.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
1PM/17Z: Severe thunderstorm watch #205 issued for the entire
CWA valid until 8PM. A continued/gradual uptick in convective
coverage and intensity is expected through the afternoon. The
primary thunderstorm hazard remains locally damaging winds.

Previous Discussion Issued: 1052 AM EDT Wed May 26 2021

1445Z/1045AM: Minor changes to near term grids with low clouds
burning off across the LSV and temps quickly rising toward 80F.
SPC lowered the prob of 1" diameter hail from 15% to 5% with
the 13Z D1 SWO update. Otherwise, still anticipating gradual
uptick in convection into early/mid afternoon with multicell
clusters capable of producing scattered damaging wind gusts.

Previous Discussion Issued: 509 AM EDT Wed May 26 2021

A dry morning is in store for most or all of Central and
Eastern PA, ith just a few isolated and brief showers
drifting northeast across the region. Temps will start out in
the 60 to 65F range and will crest this afternoon in the U70s
to L80s (Mtns) and mid to upper 80s in the Central and Southern
Valleys.

Mostly clear skies and light wind prior to 06Z helped to
develop an area of low clouds and some patchy dense fog across
the South Central Mtns. These clouds will mix out between
12-14Z, and be followed by a mid and high cloud deck into the
early afternoon hours.

As a tongue of higher, deep-layer moisture moves in from
the Ohio Valley later this morning through this afternoon.
Clusters of showers and thunderstorms will develop, and move
east across the Alleghenies toward the noon hour. This
convection will increase in intensity and coverage as it moves
east across the Central Ridge and Valley region of the state
this afternoon. Some of the thunderstorms could become severe
with hail and brief, localized strong downburst wind gusts of 50
to 60 mph possible.

Latest 26/00Z HREF supports increasing convection beneath the
favorable right entrance region of a 90 kt upper level jet
located over southern Ontario and Quebec. Convection- allowing
guidance supports mostly discrete convection, as the strongest
low level convergence remains over the Grt Lks with surface cold
front and possibly over eastern Pa with pre-frontal trough.
However, backing deep layer shear vectors may transition the
event into line segments with some possible broken-s radar
signatures associated with localized strong wind gusts where the
shear can become nearly orthogonal with the line segments.

SPC has expanded the SLGT risk to cover all of PA for this
afternoon and early evening.

Model soundings indicate mixing will result in falling surface
dewpoints in the afternoon across much of the area, so
anticipate CAPE only in the 500-1000 range for much of the
region. The exception could be over the eastern counties, where
there is enhanced southerly flow/moisture advection ahead of
pre-frontal trough.

A cold front will march southeast across the state late today
and tonight, ushering in drier and notable cooler air.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A much drier and comfortably cooler airmass will move into the
state later tonight and Thursday as a large area of sfc high
pressure (1031 MB) situated just north of Lake Superior builds
south and over the region late tonight through Thursday.

Afternoon high temps on Thursday will only be around 70F across
the Northern Mtns of the state and will likely top the 80F mark
across the Lower Susq Valley.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A potent upper air disturbance dropping southeast from the
Northern Plains and Upper Great Lakes Thursday night through
Friday will help to organize and slowly strengthen an area of
surface low pressure, that will move across Southwestern PA
then the Virginias Friday and Friday night. These weather
features will team up to bring a widespread, chilly and
soaking rainfall Friday afternoon and night.

Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5
inch rainfall. which is generally welcome news as much of the
area has been dry recently.

Cool conditions appear likely Saturday with lingering showers
possible, as deep upper level trough passes over the state. The
bulk of model guidance supports drier and not quite as cool
conditions Sunday, as upper trough slowly shifts east of Pa.
However, there is still some model spread here with the slower
operational GFS indicating at least a small chance of showers
Sunday. Latest EURO has also slowed down the eastward shift of
the upper trough, so took temps down some on Sunday. All medium
range guidance indicates dry and warmer conditions early next
week, as surface high drifts off of the Mid Atlantic coast. A
weak, moisture- starved shortwave pressing south into the area
could possibly bring a few showers by Tuesday. ECENS and GEFS
plumes support POPs in the slight chance category.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Low ceilings and fog at southern airfields will clear up in the
morning hours after sunrise and return to VFR. Wind gusts pick
up by midday at all airfields. Showers and thunderstorms are
likely in the afternoon and evening hours, which will bring
intermittent local reductions to MVFR. Conditions will return to
VFR in the nighttime hours on Wednesday as storms diminish.

Outlook...

Thursday...generally VFR.

Friday...Conditions becoming poor with widespread showers.

Saturday...Improving conditions. Still a chance of showers.

Sunday...VFR conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Fitzgerald/Travis
AVIATION...Martin/Gutierrez
Hazardous weather outlook, May 26, 12:04 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
104 PM EDT Wed May 26 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-271715-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
104 PM EDT Wed May 26 2021

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Special weather statement, May 26, 11:38 AM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service State College PA
1238 PM EDT Wed May 26 2021

PAZ024-033-261730-
Somerset PA-Cambria PA-
1238 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 200 PM EDT...

At 1236 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northwest of Belsano to near Ligonier to
6 miles west of Seven Springs. Movement was east at 30 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Johnstown, Somerset, Westmont, Windber, Ebensburg, Belmont,
Nanty-Glo, Portage, Northern Cambria, Geistown, Southmont, Patton,
Cresson, Gallitzin, Friedens, Vinco, Loretto, Boswell, Dale and East
Conemaugh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4011 7922 4012 7917 4041 7897 4064 7884
      4063 7844 4056 7847 4051 7854 4037 7856
      4035 7860 4031 7864 4023 7866 4006 7876
      3998 7877 4005 7928
TIME...MOT...LOC 1636Z 261DEG 28KT 4060 7896 4026 7919 4006 7943

Colbert
Special weather statement, May 26, 1:00 PM EST, 12 minutes before
Special Weather Statement
National Weather Service State College PA
200 PM EDT Wed May 26 2021

PAZ028-056-261845-
Perry PA-Juniata PA-
200 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY AND JUNIATA
COUNTIES UNTIL 245 PM EDT...

At 200 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Richfield to near Mexico to Spruce Hill. Movement
was east at 35 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Newport, Mcalisterville, Spruce Hill, Richfield, Mexico, New Buffalo,
Walnut, Liverpool, Mifflintown, Port Royal, Thompsontown,
Millerstown, Mifflin and East Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4048 7761 4051 7761 4056 7753 4058 7738
      4069 7728 4068 7716 4069 7712 4068 7709
      4068 7704 4064 7700 4065 7694 4059 7696
      4057 7699 4046 7695 4043 7700
TIME...MOT...LOC 1800Z 258DEG 29KT 4067 7711 4053 7728 4048 7747

Colbert
Special weather statement, May 26, 1:07 PM EST, 5 minutes before
Special Weather Statement
National Weather Service State College PA
207 PM EDT Wed May 26 2021

PAZ035-036-261830-
Fulton PA-Franklin PA-
207 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON AND FRANKLIN
COUNTIES UNTIL 230 PM EDT...

At 207 PM EDT, Doppler radar indicated a strong thunderstorm near
McConnellsburg, moving east at 30 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Chambersburg, Greencastle, St. Thomas, Mercersburg, McConnellsburg,
Marion, Fort Loudon, Big Cove Tannery, Williamson and Upton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3981 7807 3994 7809 4004 7770 3980 7763
TIME...MOT...LOC 1807Z 260DEG 25KT 3988 7799

Travis
Special weather statement, May 26, 1:11 PM EST, 1 minute before
Special Weather Statement
National Weather Service State College PA
211 PM EDT Wed May 26 2021

PAZ019-026-027-261900-
Huntingdon PA-Mifflin PA-Southern Centre PA-
211 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON...MIFFLIN...
AND SOUTHERN CENTRE COUNTIES UNTIL 300 PM EDT...

At 211 PM EDT, Doppler radar indicated a strong thunderstorm over
State College, moving east at 40 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
State College, Lewistown, Park Forest Village, Woodward, Boalsburg,
Pleasant Gap, Lemont, Burnham, Belleville, Houserville, Pine Grove
Mills, Milroy, Highland Park, Centre Hall, Yeagertown, Millheim,
Ramblewood, Reedsville, Aaronsburg and Juniata Terrace.

LAT...LON 4080 7799 4098 7741 4087 7733 4085 7736
      4070 7735 4069 7730 4062 7749 4060 7750
      4050 7794
TIME...MOT...LOC 1811Z 252DEG 34KT 4077 7785

Colbert

The radar

The State College radar (KCCX), 19 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Centre

When
May 26, 1:12 PM EST
Where
Centre County, 1.23 mi NNW of State College
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.795, -77.862

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in parts of State College Borough and Ferguson Township, including on Penn State's Old Main lawn.

Thunderstorm Wind, Perry

When
May 26, 1:30 PM EST
Where
Perry County, 0.87 mi NW of Liverpool
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.580, -76.990

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Liverpool.

Thunderstorm Wind, Lycoming

When
May 26, 1:33 PM EST
Where
Lycoming County, 0.52 mi E of Unityville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.230, -76.510

A severe thunderstorm producing winds estimated near 60 mph knocked down and snapped numerous trees near Unityville.

Thunderstorm Wind, Juniata

When
May 26, 1:35 PM EST
Where
Juniata County, 0.68 mi SSW of Oriental
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.621, -77.005

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Light Street in Susquehanna Township.

Thunderstorm Wind, Mifflin

When
May 26, 1:35 PM EST
Where
Mifflin County, Lumber City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.670, -77.600

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in the Reedsville area.

Hail, Columbia

When
May 26, 1:45 PM EST
Where
Columbia County, Benton
Measured
1 in hail
Reported by
Public
Coordinates
41.200, -76.380

A severe thunderstorm produced quarter-sized hail in Benton.

Thunderstorm Wind, Perry

When
May 26, 1:47 PM EST
Where
Perry County, 1.05 mi E of Millerstown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.550, -77.150

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Millerstown.

Thunderstorm Wind, Dauphin

When
May 26, 1:49 PM EST
Where
Dauphin County, 0.87 mi NW of Berrysburg
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
40.610, -76.810

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and knocked down a barn just north of Berrysburg off of Route 225.

Thunderstorm Wind, Perry

When
May 26, 2:16 PM EST
Where
Perry County, 1.32 mi WNW of New Buffalo
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.457, -76.974

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near New Buffalo.

Thunderstorm Wind, Dauphin

When
May 26, 2:20 PM EST
Where
Dauphin County, 1.19 mi NNW of Halifax
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.485, -76.932

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near the intersection of Route 147 and Seiders Road in Halifax Township.

Thunderstorm Wind, Schuylkill

When
May 26, 2:35 PM EST
Where
Schuylkill County, 0.94 mi NNW of Rock
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.542, -76.309

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Rock Road near Natures Road to the east of Pine Grove.

Thunderstorm Wind, Dauphin

When
May 26, 2:40 PM EST
Where
Dauphin County, 0.77 mi SW of Paxtang
Measured
43 kt (49 mph) estimated gust
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
40.262, -76.840

A sub-severe thunderstorm producing winds estimated near 50 mph knocked down a large tree onto a home in the 600 block of South 29th Street in Paxtang.

Thunderstorm Wind, Adams

When
May 26, 2:47 PM EST
Where
Adams County, 1.92 mi W of Round Top
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.801, -77.266

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and produced pea-sized hail near the intersection of Millerstown Road and Black Horse Tavern Road just southwest of Gettysburg.

Thunderstorm Wind, Adams

When
May 26, 2:50 PM EST
Where
Adams County, 0.71 mi W of Brush Run
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
39.869, -77.113

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Swift Run Road to the west of New Oxford.

Thunderstorm Wind, Lebanon

When
May 26, 2:55 PM EST
Where
Lebanon County, 0.45 mi ESE of Lickdale
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
40.448, -76.512

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Route 72 north of Jonestown.

Thunderstorm Wind, Cumberland

When
May 26, 4:20 PM EST
Where
Cumberland County, 0.22 mi NNW of Pine Glen
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.033, -77.302

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Cooke Township.

Thunderstorm Wind, Cambria

When
May 26, 5:31 PM EST
Where
Cambria County, 0.95 mi S of Mundays Corner
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.437, -78.847

A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Bracken Street in Mundys Corner.

Thunderstorm Wind, Somerset

When
May 26, 5:40 PM EST
Where
Somerset County, 1.37 mi W of Beachdale
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.901, -79.046

A severe thunderstorm produced a wind gust of 58 mph that was measured by an RWIS mesonet site located 3 miles north-northeast of Garrett along Route 219.

Thunderstorm Wind, Blair

When
May 26, 5:50 PM EST
Where
Blair County, 1.27 mi SSE of Tunnelhill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.453, -78.542

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Old Route 22 near Healy Road.

Thunderstorm Wind, Blair

When
May 26, 5:55 PM EST
Where
Blair County, Holidaysburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.430, -78.400

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in the Hollidaysburg area.

Hail, Lancaster

When
May 26, 6:34 PM EST
Where
Lancaster County, 0.54 mi W of Klinesville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.049, -76.510

A sub-severe thunderstorm produced nickel-sized hail just north of Columbia.

Thunderstorm Wind, Lancaster

When
May 26, 6:40 PM EST
Where
Lancaster County, 0.83 mi SE of Manor Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
40.062, -76.338

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous large trees in Long's Park and blew a trailer out of a parking lot and onto Harrisburg Pike across from Long's Park.

Thunderstorm Wind, Juniata

When
May 26, 7:00 PM EST
Where
Juniata County, 1.12 mi SW of Oakland Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.610, -77.337

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires between Mifflintown and McAlisterville.

Thunderstorm Wind, Juniata

When
May 26, 7:11 PM EST
Where
Juniata County, 0.63 mi SW of Thompsontown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.563, -77.237

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Thompsontown.

Thunderstorm Wind, Perry

When
May 26, 7:28 PM EST
Where
Perry County, 3.97 mi NNE of Liverpool
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.625, -76.960

A severe thunderstorm producing winds estimated near 60 mph uprooted or snapped several trees along Kline Hollow Road to the north of Liverpool.

Thunderstorm Wind, Cumberland

When
May 26, 7:40 PM EST
Where
Cumberland County, 1.73 mi ENE of Middlesex
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.240, -77.100

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Middlesex and Sliver Spring Townships.

Thunderstorm Wind, Dauphin

When
May 26, 7:50 PM EST
Where
Dauphin County, 0.92 mi S of Gratz Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.607, -76.730

A severe thunderstorm producing winds estimated near 60 mph knocked down large branches onto Specktown Road near Gratz.

Thunderstorm Wind, Schuylkill

When
May 26, 7:55 PM EST
Where
Schuylkill County, 1.52 mi N of Spring Glen
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
40.642, -76.620

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and damaged outbuildings west of Valley View.

Thunderstorm Wind, Schuylkill

When
May 26, 8:00 PM EST
Where
Schuylkill County, 1.05 mi W of Hegins
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.650, -76.500

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Hegins Township.

Thunderstorm Wind, Schuylkill

When
May 26, 8:32 PM EST
Where
Schuylkill County, 0.52 mi E of Auburn
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.600, -76.090

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Auburn.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951735, 951736, 951739, 951738, 951740, 951732, 951737, 951741, 951742, 951743, 951744, 951745, 951749, 951751, 951746, 951753, 951755, 951775, 951757, 951758, 951733, 951760, 951767, 951768, 951769, 951770, 951771, 951772, 951773, 951774.